Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 14, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 6, 2017, 9:19 PM CST for 5 counties in Oklahoma. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2017, 9:19 PM CST (03:19 UTC)
- Expired
- Mar 6, 2017, 10:00 PM CST
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 77 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 9:55 PM CST | HAIL 1 | 7 W Sand Springs, OK | HIGHWAY 412 AND 209TH WEST AVENUE |
| Mar 6, 10:00 PM CST | HAIL 1 | Bristow, OK | RELAYED VIA MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 6:51 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 8.4
The text
As transmitted.
988
WUUS54 KTSA 070319
SVRTSA
OKC037-113-117-143-147-070400-
/O.NEW.KTSA.SV.W.0014.170307T0319Z-170307T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
919 PM CST MON MAR 6 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Osage County in northeastern Oklahoma...
Western Creek County in northeastern Oklahoma...
Southern Washington County in northeastern Oklahoma...
Southeastern Pawnee County in northeastern Oklahoma...
Northwestern Tulsa County in northeastern Oklahoma...
* Until 1000 PM CST
* At 918 PM CST, severe thunderstorms were located along a line
extending from near Hominy to 3 miles east of Avery, moving east at
30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Northwestern Tulsa... Sand Springs...
Bristow... Skiatook...
Hominy... Cleveland...
Mannford... Drumright...
Sperry... Oilton...
Ramona... Depew...
Jennings... Avant...
Westport... Osage...
Terlton... Shamrock...
Keystone State Park... Walnut Creek State Park...
This includes Interstate 44 between mile markers 178 and 202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CST for northeastern
Oklahoma.
LAT...LON 3612 9662 3650 9643 3656 9581 3573 9640
3573 9662
TIME...MOT...LOC 0318Z 273DEG 25KT 3644 9639 3589 9668
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
949
WWUS54 KTSA 070350 RRA
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
950 PM CST MON MAR 6 2017
OKC037-113-117-143-147-070400-
/O.CON.KTSA.SV.W.0014.000000T0000Z-170307T0400Z/
Osage OK-Creek OK-Washington OK-Pawnee OK-Tulsa OK-
950 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR SOUTHEASTERN OSAGE...WESTERN CREEK...SOUTHERN WASHINGTON...
SOUTHEASTERN PAWNEE AND NORTHWESTERN TULSA COUNTIES...
At 949 PM CST, severe thunderstorms were located along a line
extending from near Skiatook to 3 miles northwest of Bristow, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Northwestern Tulsa... Sand Springs...
Bristow... Skiatook...
Mannford... Sperry...
Ramona... Depew...
Avant... Westport...
Shamrock... Keystone State Park...
Walnut Creek State Park... Milfay...
This includes Interstate 44 between mile markers 178 and 202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CST for northeastern
Oklahoma.
LAT...LON 3589 9662 3652 9610 3656 9581 3573 9640
3573 9662
TIME...MOT...LOC 0349Z 277DEG 33KT 3638 9600 3588 9642
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:29 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 6, 5:29 PM CST, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 529 PM CST Mon Mar 6 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A cold front will sweep southeast across the area overnight accompanied by a line of showers and thunderstorms. VFR conditions will prevail following the passage of the front late tonight and Tuesday. && .PREV DISCUSSION... /Issued 256 PM CST Mon Mar 6 2017/ DISCUSSION... Potent upper level storm system shifting east into the central plains this afternoon. Very strong south winds continue ahead of system with frequent gusts of 35-45 mph across northeast Oklahoma and northwest Arkansas. The gusty winds will likely persist through mid evening ahead of approaching cold front which will move into far northeast Oklahoma early this evening. The wind advisory therefore has been extended until 9 pm. Atmosphere continues to destabilize with a few breaks in the cloud cover and as low level moisture continues to surge north. Could see enough forcing/weakening of the cap for isolated thunderstorm development by late afternoon across far northeast Oklahoma and northwest Arkansas. Any storms that develop would likely be supercells with the threat for very large hail and tornadoes. The more widespread severe threat will occur along the cold front with thunderstorms expanding in coverage and becoming more linear with time along frontal boundary through the evening hours. Instability/shear profiles will support a QLCS through the event with damaging winds/large hail and a few tornadoes. The main convective line is expected to be along the I-44 corridor around the 9-10 pm time frame, pushing southeast to near a MLC/FYV line by midnight. The severe threat should end around 3 am as the cold front sweeps south of area into the ARKLATX region. A very dry airmass behind the front will support a limited fire danger on Tuesday as westerly winds persist north of surface high. Gusty south winds will begin to increase on Wednesday and with limited moisture return, fire weather will once again be a concern. Precipitation chances return Thursday into Friday under northwest flow aloft and as a front stalls across the area. A stronger upper wave will move out of the northern Rockies for the early part of the weekend with showers/thunderstorms chances increasing with cold front. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Wind Advisory until 9 PM CST this evening for OKZ049-053>076. AR...Wind Advisory until 9 PM CST this evening for ARZ001-002-010-011. && AVIATION...05
Hazardous weather outlook, Mar 6, 4:46 PM CST, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 446 PM CST Mon Mar 6 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 446 PM CST Mon Mar 6 2017 ...SEVERE WEATHER EXPECTED THIS EVENING AND TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...early evening. SEVERE THUNDERSTORM. RISK...Significant. AREA...eastern Oklahoma and western Arkansas. ONSET...early-mid evening. AREA AT GREATEST RISK...northeast Oklahoma and western Arkansas. HEAVY RAIN. RISK...Limited. AREA...far eastern Oklahoma and western Arkansas. ONSET...this evening. SIGNIFICANT WINDS. RISK...Elevated. AREA...eastern Oklahoma and western Arkansas. ONSET...ongoing. DISCUSSION... Isolated to scattered thunderstorms may develop early this evening across northeast Oklahoma and northwest Arkansas ahead of the cold front that continues moving through the central Plains. Strong wind fields at the surface and upper levels...will combine with moderate instability and support severe storm development. If discrete storms are able to form ahead of the front early this evening, they would quickly become supercells with the potential for large hail, damaging winds and tornadoes. The tornado threat looks to be maximized during the early to mid evening hours across northeast Oklahoma and northwest Arkansas. However, given the strong low level wind shear, the threat for severe weather, including isolated tornadoes, will persist until the cold front clears the area. In addition to the threat of severe storms...strong winds will continue in advance of the cold front. Sustained south winds of 20 to 30 miles per hour will be common with gusts of around 45 mph likely. This will of course make ongoing wildfire suppression efforts challenging. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...Fire Weather Potential. WEDNESDAY...High Wind Potential and Fire Weather Potential. THURSDAY through Saturday...Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... Fire weather is a concern through the rest of the week, especially for areas which receive little or no rain today. Thunderstorm chances return by the end of the week. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers should follow the latest forecasts concerning the severe storm and fire potential today and tonight. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Mar 6, 7:41 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
741 PM CST MON MAR 6 2017
OKZ058-063-070200-
Delaware OK-Ottawa OK-
741 PM CST MON MAR 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES UNTIL 800 PM CST...
At 741 PM CST, a strong thunderstorm was located over Bernice State
Park, moving northeast at 65 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Grove... Fairland...
Afton... Bernice...
Wyandotte... Honey Creek State Park...
Bernice State Park... Cleora...
Twin Bridges State Park...
This includes Interstate 44 between mile markers 296 and 299.
A tornado watch remains in effect until 300 AM CST for northeastern
Oklahoma.
LAT...LON 3664 9462 3652 9492 3662 9500 3669 9500
3690 9462
TIME...MOT...LOC 0141Z 239DEG 57KT 3664 9490Local storm report, Mar 6, 8:35 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
835 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST FORAKER 36.87N 96.57W
03/06/2017 M67 MPH OSAGE OK MESONET
&&
JDSSpecial weather statement, Mar 6, 9:03 PM CST, 16 minutes before
Special Weather Statement National Weather Service Tulsa OK 903 PM CST MON MAR 6 2017 OKZ068-069-072-070330- Adair OK-Sequoyah OK-Cherokee OK- 903 PM CST MON MAR 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH... SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 930 PM CST... At 902 PM CST, a strong thunderstorm was located near Lake Tenkiller State Park, moving northeast at 35 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Stilwell... Marble City... Cookson... Cherokee Landing State Park... Bunch... Lake Tenkiller State Park... Box... A tornado watch remains in effect until 300 AM CST for northeastern and east central Oklahoma. LAT...LON 3554 9500 3564 9507 3591 9472 3561 9450 TIME...MOT...LOC 0302Z 234DEG 31KT 3560 9498
Special weather statement, Mar 6, 9:16 PM CST, 3 minutes before
Special Weather Statement National Weather Service Tulsa OK 916 PM CST MON MAR 6 2017 ARZ010-011-070400- Madison AR-Washington AR- 916 PM CST MON MAR 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 1000 PM CST... At 916 PM CST, a strong thunderstorm was located 3 miles northeast of Blackburn, moving northeast at 45 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Fayetteville... Elkins... West Fork... Winslow... Hindsville... Wesley... Brentwood... Japton... Blackburn... Goshen... Black Oak... Georgetown... Wyola... Tuttle... Sulphur City... Woolsey... Delaney... Hicks... Arnett... Crosses... This includes Interstate 49 between mile markers 43 and 54. A tornado watch remains in effect until 300 AM CST for northwestern Arkansas. LAT...LON 3591 9367 3577 9422 3588 9431 3618 9384 TIME...MOT...LOC 0316Z 237DEG 38KT 3585 9417
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 7:41 PM CST | Special Weather Statement | TSA | Ottawa | 19 min |
| Mar 6, 8:12 PM CST | Severe Thunderstorm Warning | TSA | Osage | 48 min |
| Mar 6, 8:31 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Mar 6, 8:51 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 39 min |
| Mar 6, 8:55 PM CST | Severe Thunderstorm Warning | TSA | Adair | 35 min |
| Mar 6, 9:03 PM CST | Special Weather Statement | TSA | Adair | 27 min |
| Mar 6, 9:11 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 49 min |
| Mar 6, 9:24 PM CST | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Ottawa, Rogers and 1 more | 66 min |
| Mar 6, 9:40 PM CST | Tornado Warning | TSA | Adair, Sequoyah | 35 min |
| Mar 6, 9:46 PM CST | Severe Thunderstorm Warning | TSA | Creek, Mayes, Okfuskee, Okmulgee, Osage, Pawnee and 4 more | 59 min |
| Mar 6, 10:04 PM CST | Severe Thunderstorm Warning | TSA | Adair | 26 min |
| Mar 6, 10:08 PM CST | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 67 min |
| Mar 6, 10:21 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Creek, Delaware, McIntosh, Mayes, Muskogee and 5 more | 54 min |
| Mar 6, 10:32 PM CST | Special Weather Statement | TSA | LeFlore | 28 min |
| Mar 6, 10:53 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Wagoner | 67 min |
| Mar 6, 11:08 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 4 more | 67 min |
| Mar 6, 11:24 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 66 min |
| Mar 6, 11:44 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, McIntosh, Muskogee and 2 more | 61 min |
| Mar 7, 12:28 AM CST | Severe Thunderstorm Warning | TSA | Adair, Haskell, Latimer, LeFlore, Sequoyah | 47 min |
| Mar 7, 12:51 AM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 39 min |
| Mar 7, 1:11 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Sequoyah | 49 min |
| Mar 7, 1:28 AM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 47 min |
| Mar 7, 2:32 AM CST | Special Weather Statement | TSA | Choctaw | 43 min |
| Mar 7, 3:53 AM CST | Red Flag Warning | TSA | Craig, Creek, Delaware, Mayes, Nowata, Ottawa and 4 more | 15 hr |
| Mar 7, 3:44 PM CST | Fire Weather Watch | TSA | Craig, Creek, Nowata, Ottawa, Pawnee, Rogers and 2 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.